Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Test done for blood sugar level. Why am I losing libido and concentration?

User rating for this question
Answered by

Practicing since : 2004
Answered : 319 Questions
Hello Healthcare Magic,

Would appreciate if a specialist (diabetologist) analyze this reports for me once and provide me some advice. The following are the facts with respect to me:



Medical History

Known tenure
9 Months

Current Medications
Pioz MF G-2, Huminsulin 30/70 14 units before breakfast and lunch

Physical Activity
One-One and Half hours of cardio activity

Blood Sugar levels (tested Over a week at home. Pre-breakfast and Post, Pre-lunch and Post, Pre-dinner and Post)

The following are the questions that I have with respect to my medication and lifestyle:
- Should I be reducing my insulin intake?
- Why do I feel as if I am losing ground when I do not have lunch. I usually have breakfast by 0930-1000hrs and then plan onto have my lunch either by 1245-1330hrs
- Why do I feel that I am loosing concentration and am not able to concentrate on things as I used to earlier?
- Why do I feel that I am losing my libido?

Thanking you in anticipation that this would be analyzed and a response be provided at the earliest.

Posted Thu, 14 Mar 2013 in Diabetes
Answered by Dr. Om Lakhani 2 hours later

Let me answer each of your questions first

1 should you reduce your Insulin intake ?

Well this would depend on your Sugar reports and you HbA1c
HbA1c is a report which gives you an average sugar report over 3 months
This should be less than < 7 percent to say that diabetes is under control, Apart from this I would also recommend you to get the following sugars checked with you glucometer atleast 2 times a week:

a) fasting blood sugar
b) 2 hr post lunch
c) predinner
d) 2 hr post dinner

This would tell us whether you need to reduce you insulin dose or not

2 Losing ground during lunch

Since you are taking premixed insulin I would recommend that you dont skip lunch and have lunch at the same time each day
If you are feeling that you are losing ground during lunch I would advice you to check you sugar with glucometer when you have these symptoms, sometimes high or low sugars can lead to such symptoms
But avoid skipping lunch at all cost because with you premixed insulin you sugars will surely drop if lunched is skipped

3 Losing concentration

Fluctuations of blood sugar over a long time can lead to slow loss of memory, once we have good diabetes control without fluctuations we can reduce the risk of such long term complications
In the meanwhile I would advice you to take antioxidants , antioxidants are known to reduce cognitive decline in diabetes patients
You can take antioxidant preprations available as medications or you can increase you intake of tea or XXXXXXX tea and fruits and vegetables
Berries and Almond also have a lot of antioxidants and
they can help too

4 Loss of libido

This is a part of diabetes however we have a solution for this now
It is now known that Diabetic males start having low testosterone levels which causes loss of libido
I would advice you to get a serum testosterone levels done between 9- 11 am , if it is low we can give tesosterone replacement injections or patches
This would not only help in you libido but also help in control diabetes

Finally I have reviewed you reports , you reports are fine, however you LDL levels in you lipid profile is high
LDL is a bad cholesterol and in diabetics it has to be <100 atleast and ideally <70 , yours is more than 130 , so I would recommend you to take cholesterol medications or increase the dose if you are not already taking

Hope this has been useful

If you have any more queries feel free to contact me

With Regards
Dr Om Lakhani, MD
Consultant Diabetologist
Above answer was peer-reviewed by
Follow-up: Test done for blood sugar level. Why am I losing libido and concentration? 7 hours later
I used to take in Onglyza earlier (not sure whether the medication is for control of cholesterol. I still have some left over medication (which I have stopped using about FIVE months ago). Can I continue to use them or do you suggest that I take in some alternate medication? Thanks!!
Answered by Dr. Om Lakhani 2 hours later

No Onglyza is not a cholesterol medication it is a diabetes medication.

For cholesterol I would advice you to take medications called 'statins' to be taken once a day. We cant prescribe medications on an online forum , however any local GP can prescribe you the same . Just ask him to prescribe you 'statins.

With regards

Dr. Om Lakhani.

Above answer was peer-reviewed by
Follow-up: Test done for blood sugar level. Why am I losing libido and concentration? 1 hour later
Dear Dr.Om,

Thanks for responding back at a very short notice. There was another tablet that I used to take - Blisto MF. Can I use that? I plan to see a specialist this weekend when I will surely cross-check with him. Thanks!!
Answered by Dr. Om Lakhani 2 minutes later

Once again Blisto MF is also a diabetes medication !

If you have anymore queries dont hesitate to ask.

With warm regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor